What happens if I take too many antihistamines?
Terfenadine used to sort my hay fever out completely however it went off the market some years ago.
Since then none of the Antihistamines I've tried have cleared all my symptoms.
(Symptoms: runny nose, sneezing, itchy watery eyes, inflammed eye lining, extreme hypersensitivity around face, very occasionally wheezing)
I have tried acrivastine (still get itchy eyes) chlorphenamine (still get hypersensitivity around face) Loratadine (eyes and runny nose - personally I think it's useless for me) Cetririzine dihydrochloride (still get sneezing and eye itching)
beconase nasal spray (still get eye itching) otrivine antistin eye drops sting like fury and prevent me seeing clearly for about 30mins afterwards and still a bit blurred for several hours afterwards.
My question FINALLY is....
Can I take more than one a day i.e.
Can I take one antihistamine say Cetririzine dihydrochloride every morning and chlorphenamine in the evening (as it may make you drowsy)
Can I take that much antihistamine in a day? each drug would only be every 24hrs itself but I'd be taking 2 different types in a 24h period.
Fexofenadine is basically Terfenadine without the potential for heart problems. I would try that since you say Terfenadine was so helpful.
Olivia J 06/22/09
What is the difference between loratadine and cetirizine dihydrochloride?
I've tried using both for my allergies. It says one is used to treat symptoms but loratadine is used to treat the whole allergy. Are there any other more effective choices that aren't too expensive?
Loratadine is Claritin and cetirizine is Zyrtec. They are both anti-allergy medication. They both treat the whole allergy. They are in a class called the anti-histamines. These medications are your best bet. Clarinex is another one, but it's no more effective than Claritin or Zyrtec. Just make sure you drink plenty of fluids when you take them, because they can dry you out a little. If the allergies keep up, go see your doctor.
Could Xyzal be an addictive drug?
I've been on Xyzal (levocetrizine Dihydrochloride - 5 mg) tablets for a while, a year or so. I've noticed that each time the 30-day course ends, I can only survive for 7-10 days without it. I start to have sharp headaches and sinus pains, until I start taking a new course.
I was wondering, could it be a serious problem with my sinus or could I be addicted to Xyzal? IsXyzal classified as a non-addictive drug?
I have "joked" that I am addicted to Xyzal because when I forget to take it (like last night) I can tell as soon as I wake up. I don't believe that it is addictive. One of the symptoms of my allergies is headaches, migraines, and sinus problems which when I take Xyzal very rarely occur (it was because I was having what seemed to be allergy-triggered migraines that my doctor switched me from Allegra to Xyzal.) So my hunch is that you aren't addicted but rather that when you go off of it you start to get allergy symptoms. Although - I do wonder if my allergy symptoms feel worse when I don't take Xyzal - I'm not sure if that is the case or if it just makes me feel so much better that I forget my general normal not feeling well because of allergies.